A convergent finite-element-based discretization of the stochastic Landau-Lifshitz-Gilbert equation

Research output: Contribution to journalArticle



Publication details

JournalIMA Journal of Numerical Analysis
DateE-pub ahead of print - 30 Jul 2013
DatePublished (current) - Apr 2014
Issue number2
Number of pages48
Pages (from-to)502-549
Early online date30/07/13
Original languageEnglish


We propose a convergent finite-element-based discretization of the stochastic Landau–Lifshitz–Gilbert equation. The main difficulties in the convergence analysis for this nonlinear stochastic partial differential equation are to properly address the pointwise sphere condition and, in the fully discrete scheme, the Stratonovich noise. Approximations of the scheme proposed here satisfy a sphere constraint at nodal points of the spatial discretization and have finite energies, and their increments may be controlled uniformly with respect to discretization parameters. Sequences of corresponding continuified processes may then be generated which construct weak martingale solutions of the limiting equations.

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations